Jump to content
CrazyBoards.org

Recommended Posts

I appreciate all the answers and support from everyone from this post, but unfortunately, it doesn't look like lithium is for me. It exacerbated my tremor tremendously to the point of not wanting to leave the house, and after a week or so on it, when the tremors got so bad I couldn't eat or drink, I started having tonic-clonic (grand mal) seizures, a total of 8 over a 3 day period. I stopped lithium and had my Zonegran dose raised by 100 mg, and since then the tremors have subsided to their normal intensity and the seizures have gone back down to their usual complex-partial type and frequency of just a few here and there, which still needs better control (my neurologist retired, and am waiting on a new one with an appointment all the way out in November).

But again, I sincerely thank all of you for your responses and support! I appreciate all of you! :)

Share this post


Link to post
Share on other sites

Do you have a "next step" idea? Sorry lith didn't work that sounds like quite an ordeal 

Share this post


Link to post
Share on other sites
5 minutes ago, Iceberg said:

Do you have a "next step" idea? Sorry lith didn't work that sounds like quite an ordeal 

Not really. The Geodon seems to be stabilizing me well enough as it is. I may ask my pdoc about what she thinks about what I should do next. She insisted that Lamictal should keep me stabilized out of the red zone of depression, but it just doesn't seem to be effective for me. I wonder if I'm a rapid metabolizer of it or something... in which case I might need 400 mg or more. But last time I took 400 mg, my hair started falling out and I had severe brain fog. I don't want to go back to that.

I was thinking maybe something like Tegretol or Trileptal... but then there's the issue of hepatic metabolism induction and having to raise the doses of several of my other meds. Ever since my Zonegran dose increase, I've noticed I've been more stable from that as well.

8 minutes ago, Iceberg said:

Sorry lith didn't work that sounds like quite an ordeal 

It's alright. At least I gave it the college try. Could've probably been worse, but it was rather unpleasant experiencing so many seizures, and they weren't particularly nice to me about it at the ER when I went. (That hospital sucks anyway...) I'm a little curious about how 150 mg lithium would affect me, but I'm now a little scared to try lithium at all at any dosage.

Share this post


Link to post
Share on other sites

It might just be causing you to retain water. Be sure to drink only water, or sugar-free tea/coffee etc. as the increased thirst some people suffer can lead to weight gain if they satisfy the thirst with soda, juice or other high-calorie drinks. In any case, continue to monitor your weight and keep your doctors updated so they can track it.

Share this post


Link to post
Share on other sites
22 hours ago, mcjimjam said:

It might just be causing you to retain water. Be sure to drink only water, or sugar-free tea/coffee etc. as the increased thirst some people suffer can lead to weight gain if they satisfy the thirst with soda, juice or other high-calorie drinks. In any case, continue to monitor your weight and keep your doctors updated so they can track it.

I don't think water weight has anything to do with seizures.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By AyYiYikes
      How long has your longest depression lasted? Was given BP1 dx a few months ago after MDD initial dx. It seems this depression doesn’t lift. The mania is under control but it seems nearly a year for the depression. Have tried many ADs but they make me manic. I’ve at least been able to go back to work and not just curl up all day but I’m struggling. Hard to find any motivation and am pretty hopeless. I just had blood work done for Lithium levels as I increased it over a month ago per pdoc’s orders and level stayed the same. TSH is up past normal now so wondering if thyroid may be causing some of it. I called dr’s office to see if I should get on thyroid med but no reply yet. Thanks.
    • By Dirkbebe
      Hey all,
      First post here, so I'll get into it. I've been Diagnosed Bi Polar since a late teen. I've had some temporary relief, many doctors and some terrible effects from medication/episodes.
      All in all at the moment I was released from the psych ward several months ago in NC, where i lived on my own for almost 6 years, while now being shipped back to my mom's in VA at age 27.
      I am getting older and am being affected more and more with my Bi-Polar swings, severe anxiety, occasional sounds and negative voices and now anger. I'm seeing public health center now and they've kept me on Lithium and started me on now up to 80mg of Latuda and have cut me from my 0.5 Clonazapam... While in the hospital, they weened me off of my Effexor and Lamictal, which didnt seem to be helping and giving me mania. My Issue now is I miss the Mania, I've been severely depressed, anxious and angry. I am aware the move home and the whole situation of being uprooted of living on my own hasn't helped, but it's been months now and the Latuda has seemed to make these worse as they increased. I see my pdoc tomorrow to see, but wanted to hear some insight from some folks who have either shared my side effects or have had success on this combo. I just feel the Latuda is keeping me depressed and lethargic.
      Thanks for the  support everyone
    • By AyYiYikes
      Has anyone had migraines with aura (I call them sparkly amoebas) on lithium? Nothing new, just increased lithium per pdoc a few weeks back. Maybe it’s a coincidence. I’ve had 3 in 2 days. Had them a few times years ago but not since. It really messes up my vision and hurts so I stayed home from work. It then morphs into just a headache. I’m drinking lots of water. High stress at work, as usual.
    • By Cyclingsarah
      I’m currently on trileptal for hypomania, but it has made me really depressed... so i’m looking for another med to control hypomania.
      already tried lamotrigine and neurontin. 
      thinking next stop will be either depakote or lithium.
      I’m really afraid of weight gain and of feeling too flat (zombie-like).
      Which will you recommend? Any experiences you can share?
    • By AyYiYikes
      I haven't had full-blown mania since starting lithium a few months ago after BP1 dx. Pdoc increased the dose a couple weeks ago but I went back to the previous dose because it makes me too tired at work, no matter when I take it. Yesterday I increased it to what pdoc prescribed, as I noticed getting those old irritated, p*ssed off feelings I hadn't had in a while. I was a b*tch at work and not my usual self. I could tell trouble was brewing. My anxiety became far worse. Last evening was tough: super agitated, angry at basically everything, and desperately wanting to cut off my hair (which I've done myself numerous times before dx and I've posted about elsewhere here with others). That compulsion was getting overwhelming. I talked to a relative on the phone to talk me out of it. I'm sure I must've sounded completely nuts. I haven't shared too much with anyone about what I do/have done. Anyway I didn't cut my hair (a victory). This is the first time since starting lithium I felt so agitated and heading out of control. And scared. I took Ativan and went to sleep - which is why I don't take Ativan as directed, as it makes it tough to get up for work. I'm sensitive to meds. Anyway, I took off work and slept most the day today. I've missed too much work. Been depressed for months. I'll keep the lithium at the higher dose and hope I don't feel like that anytime soon. I have a tough time practicing "self care" and being ok with staying home when it's all too much. I get super-sensitive to noise and my workplace is so loud. I don't know how much longer I can take it.
      Does anyone else get mania/hypomania while on meds?
×